MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 10/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens was explanted from a patient¿s left eye as the patient complained of double vision side to side and a glow.A non-johnson and johnson lens was used as the replacement.There were no surgical and/or medical interventions required and no patient injury reported.The patient is doing well post-op.No further information is available.
 
Additional Manufacturer Narrative
The intraocular lens (iol) was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: dec 9, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received in a bag.No additional materials were received.Visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, no issues that could contribute to or cause the complaint issues were observed.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issues were not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information received from customer indicated that they filled out the wrong information when they did the return process for the left (os) eye of the patient.As a result, the incorrect sn (2335192132) which pertained to the patient's right (od) eye was inadvertently entered in the initial mdr report.The correct sn for the patient's left eye which should have been entered in the initial mdr report is 8029872108.In review, it was also noted that the "g4 -combination product" field was inadvertently not populated in the initial mdr report; therefore, the information has been corrected in this supplemental mdr report and the following fields were updated accordingly: section d3: manufacturer/establishment name: amo manufacturing netherlands section d3: manufacturer country: netherlands section d3: manufacturer address - line 1: (b)(6) section d3: manufacturer city: (b)(6) section d3: manufacturer state, province or territory: (b)(6) section d3: manufacturer postal office or zip code: (b)(6) section d4: catalog #: dfr00vu185 section d4: serial #: (b)(6) section d4: expiration date: feb 23, 2024 section d4: udi #: (b)(4) section g4: combination product: no section h4: device manufacture date: feb 23, 2021 all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that the product investigation that was submitted in the supplemental mdr report #1 did not pertain to the suspect lens, sn (b)(6) involved in this case.That per the investigation results, no product was received for serial number (b)(6); therefore, no visual evaluation was able to be performed.Therefore, the information has been corrected in this supplemental mdr report and the following field was updated accordingly: device evaluation: the product testing could not be performed as the product was not returned for evaluation.The reported complaint cannot be confirmed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen PR 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15883157
Report Number3012236936-2022-02962
Device Sequence Number5016388
Product Code MFK
UDI-Device Identifier05050474750647
UDI-Public(01)05050474750647(17)240223
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/23/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU185
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer12/19/2022
10/02/2023
12/13/2023
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date01/11/2023
10/26/2023
01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient Weight76 KG
Patient EthnicityNon Hispanic
Patient RaceWhite